Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 24, 2017, 2:42 PM PST. It took effect at Jan 25, 2017, 4:00 PM PST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2017, 2:42 PM PST (22:42 UTC)
- In effect from
- Jan 25, 2017, 4:00 PM PST
- Expired
- Jan 27, 2017, 3:06 PM PST
- In force
- 47 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
636 WHUS76 KEKA 242242 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 PM PST TUE JAN 24 2017 PZZ450-470-250645- /O.CON.KEKA.SC.Y.0009.000000T0000Z-170124T2300Z/ /O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 242 PM PST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY. * WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ455-475-250645- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/ /O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 PM PST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY. * WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. * WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
13 follow-up statements
129 WHUS76 KEKA 250429 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 829 PM PST TUE JAN 24 2017 PZZ455-475-251230- /O.CAN.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/ /O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 829 PM PST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. * WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-251230- /O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 829 PM PST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST FRIDAY... * WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
373 WHUS76 KEKA 251026 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 AM PST WED JAN 25 2017 PZZ450-455-470-475-251830- /O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 AM PST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WINDS...WINDS BECOMING SOUTHERLY THIS MORNING...THEN RETURNING TO NORTHERLY ON THURSDAY. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING TONIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
409 WHUS76 KEKA 251638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PST WED JAN 25 2017 PZZ450-455-470-475-260045- /O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WINDS...WINDS BECOMING SOUTHERLY THIS MORNING...THEN RETURN TO NORTHERLY ON THURSDAY. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING TONIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
798 WHUS76 KEKA 252211 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 PM PST WED JAN 25 2017 PZZ450-455-470-475-260615- /O.EXT.KEKA.SC.Y.0010.170126T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 211 PM PST WED JAN 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY DURING THURSDAY NIGHT. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS TONIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
394 WHUS76 KEKA 260451 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PST WED JAN 25 2017 PZZ450-455-470-475-261300- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY DURING THURSDAY NIGHT. * WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS TONIGHT... THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
444 WHUS76 KEKA 261039 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 239 AM PST THU JAN 26 2017 PZZ450-455-470-475-261845- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 239 AM PST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY TONIGHT. * WAVES...SEAS AROUND 14 TO 16 FEET AT 20 SECONDS THROUGH THIS AFTERNOON...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
274 WHUS76 KEKA 261646 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 AM PST THU JAN 26 2017 PZZ450-455-470-475-270100- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 846 AM PST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM FRIDAY... * WAVES...SEAS AROUND 14 TO 16 FEET AT 20 SECONDS THROUGH THIS AFTERNOON...THEN SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
403 WHUS76 KEKA 262300 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST THU JAN 26 2017 PZZ450-455-470-475-270700- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 300 PM PST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM FRIDAY... * WAVES...SEAS 12 TO 14 FEET AT 17 SECONDS THIS EVENING... SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
704 WHUS76 KEKA 270041 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 441 PM PST THU JAN 26 2017 PZZ450-455-470-475-270845- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 441 PM PST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WAVES...SEAS 12 TO 14 FEET AT 17 SECONDS THIS EVENING... SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
317 WHUS76 KEKA 270453 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 PM PST THU JAN 26 2017 PZZ450-455-470-475-271300- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 853 PM PST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WAVES...SEAS 11 TO 15 FEET AT 16 SECONDS... SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
417 WHUS76 KEKA 271053 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 AM PST FRI JAN 27 2017 PZZ450-455-470-475-271900- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 253 AM PST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WAVES...SEAS 10 TO 12 FEET AT 16 SECONDS...SUBSIDING SLIGHTLY BELOW 10 FEET BY LATER THIS AFTERNOON. SEAS WILL GRADUALLY FALL TO 6 TO 8 FEET BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
985 WHUS76 KEKA 271704 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PST FRI JAN 27 2017 PZZ450-455-470-475-280000- /O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 AM PST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... * WAVES...SEAS 10 TO 12 FEET AT 16 SECONDS...SUBSIDING SLIGHTLY BELOW 10 FEET BY LATER THIS AFTERNOON. SEAS WILL GRADUALLY FALL TO 6 TO 8 FEET BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. $$
274 WHUS76 KEKA 272306 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 PM PST FRI JAN 27 2017 PZZ450-455-470-475-280015- /O.CAN.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 PM PST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 4:50 AM PST, 9 hours 52 minutes earlier.
Area forecast discussion, Jan 24, 4:50 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 450 AM PST Tue Jan 24 2017 .SYNOPSIS...High pressure will build toward the coast today providing dry weather through most of the day on Wednesday. A weak front will approach the coast late on Wednesday and may produce some light showers by Wednesday night. Ridging will return later in the week bringing dry weather through the weekend. && .DISCUSSION...Radar has been showing isolated returns over the eastern fringes of Trinity county as well as the eastern and far southern portions of Mendocino county early this morning. The NAM and HRRR looked to have the best handle on the upslope/wrap around precip. Both models indicate isolated showers persisting early this morning, then rapidly decaying shortly after sunrise as a surface low west of SFO bay slides southward. Except for some patches of fog and low clouds in the interior valleys and the residual showers, it is shaping up to be a fine day with bountiful sunshine. Upper level ridging offshore will edge closer to the coast tonight as an upper trough west of 140W pushes eastward. Expect mostly clear skies with colder overnight temperatures. Some fog and low clouds will probably develop overnight in the interior valleys. All the models have a weakening front approaching the coast on Wednesday. Expect we will see an increase in at least high level clouds during the day on Wed. The latest NAM, GFS and ECMWF have slowed down the front which will most likely stall and become stationary offshore before reaching the coast. The front will meander offshore near the coastline Wed night which may be the best opportunity for receiving light rain. Expect the boundary to dissipate by early Thu morning. The NAM and BUFKIT profiles indicate the boundary layer moistening up Wed night, however the NAM may be overdone with the shallow push of moist air. If we do receive any precip, expect it to be fairly light with perhaps a few hundredths by early Thu morning. Upper level ridging will spring back up later on Thu and hold over the region through the weekend. The forecast for the rest of the period is looking quite dry. It is very typical for the interior valleys to cloud up and fog up during the night and early morning hours when skies clear out this time of year. The air mass does warm up over the weekend and coastal stratus may become more problematic. The ridge should start to flatten out and weaken early next week. The GFS and ECMWF bring a front toward the coast on Tue which will be our next chance of rain. && .AVIATION...Overnight, clearing skies took place as the low continues to move south towards Baja California. The northeasterly offshore flow in the low level transported drier air from the interior into NW California. Crescent City and Arcata airports reported clear skies early this morning. There were still some lingering showers and clouds over Ukiah area. However, do expect the clearing skies to reach them later this morning. All terminals should see clear skies through the day today. However, the next system will bring in high clouds to the area terminals this evening into the overnight hours. Conditions should remain VFR for all terminals. /RCL && .MARINE...This morning, seas are subsiding as the westerly swell dissipates. With the lowering wave heights, downgraded the Hazardous Seas Warning into Small Craft Advisory. The small craft advisory is good until 9 am this morning for the northern waters, while it is good until 3 pm this afternoon for the southern waters. Light to moderate north winds are in store for today as the low pressure area continues to head south towards Baja California. Winds will shift back to the south tomorrow as a weak weather front moves towards NW California. Winds will be fairly light and variable after that as pressure gradient over the area remains weak. We will have another significant westerly swell group moving into the NW California waters Wednesday evening into Thursday. The wave height is progged to be up to 16 feet. However, the wave period will be as long as 20 seconds. /RCL && .BEACH HAZARDS (HIGH SURF AND SNEAKER WAVE POTENTIAL)...NW California is finally out of the threat of high surf. The westerly swell has subsided early this morning. However, we won't have too much of a break before the hazardous conditions return to area beaches. Models are showing sneaker wave potential tomorrow afternoon into the evening hours, ahead of the next high surf event. The next high surf event is expected to impact area beaches late Wednesday night into Thursday. Right now, models are showing the surf heights around 22 to 25 feet, which is in the range of high surf advisory. /RCL && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PST this morning for PZZ450-470. Small Craft Advisory until 3 PM PST this afternoon for PZZ455-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 24, 4:52 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 452 AM PST TUE JAN 24 2017 CAZ101-103-104-109-251300- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- MENDOCINO COAST- 452 AM PST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LONG PERIOD WESTERLY SWELL WILL BRING A THREAT FOR SNEAKER WAVES WEDNESDAY AFTERNOON AND EVENING. SWELL HEIGHTS WILL BUILD WEDNESDAY NIGHT AND HIGH SURF CONDITIONS ARE PROBABLE BY EARLY THURSDAY MORNING. BREAKERS AROUND 22 TO 25 ARE EXPECTED PRIMARILY ALONG WEST AND NORTHWEST FACING BEACHES THROUGH THE DAY ON THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105>108-110>113-251300- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 452 AM PST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:24 AM PST | Small Craft Advisory | EKA | 18 hr | |
| Jan 24, 2:57 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 49 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.